This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Moderate. These medicines may cause some risk when taken together. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
The cause of this interaction is not known. When taking these two medicines together, your body may not process your asthma medicine properly.
What might happen:
The blood level of your asthma medicine may increase and cause toxic effects.
What you should do about this interaction:
Contact your doctor immediately if you experience a fast or irregular heartbeat, nausea, vomiting, unusual nervousness or restlessness, agitation, irritability, headache, or seizures. You may need to check the blood level of your asthma medicine, especially when starting or stopping thiabendazole. Your doctor may need to adjust the dose of your asthma medicine.Your healthcare professionals (e.g. doctor or pharmacist) may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
1.Sugar AM, Kearns PJ Jr, Haulk AA, Rushing JL. Possible thiabendazole-induced theophylline toxicity. Am Rev Respir Dis 1980 Sep; 122(3):501-3.
2.Lew G, Murray WE, Lane JR, Haeger E. Theophylline-thiabendazole drug interaction. Clin Pharm 1989 Mar;8(3):225-7.
3.Schneider D, Gannon R, Sweeney K, Shore E. Theophylline and antiparasitic drug interactions. A case report and study of the influence of thiabendazole and mebendazole on theophylline pharmacokinetics in adults. Chest 1990 Jan;97(1):84-7.